MAUDE Adverse Event Report: MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-3-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.However, imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported through a web pas clinical study, aneurysm recanalization without growth.Twelve-month imaging was done.Since then, the adjudication report was updated as the occlusion was better, and this was a residual aneurysm only with no recanalization.The site is still pending an agreement whether this ae is a residual aneurysm vs recanalization/ worsening in occlusion.The relationship to study device is possible.The relationship to index endovascular procedure is possible.The relationship to study disease is possible.The relationship to the ancillary device is not related.The relationship to concomitant disease is not related.The ae is ongoing.The status of whether this ae is a residual aneurysm vs recanalization/ worsening in occlusion is not confirmed.Any future treatment plans to treat the patient are unknown despite multiple attempts made to obtain further details.
 
Additional Manufacturer Narrative
Impact code: 4611 absence of treatment was corrected to 2199 no health consequences or impact.Procedure/medical information review: imaging review: a single radiographic image is submitted.It is labeled 12-month follow-up exam, (b)(6) 2024.It is very coned down on the area of interest and the image is very blurry.The image does not specify what vessel is being imaged.It is a bifurcation aneurysm, possibly a basilar tip.The image is a subtracted dsa, with contrast.The shadow of a somewhat compressed web is seen in the distal part of a small aneurysm.There is aneurysm filling at the base, with a measurement of 1.5 mm depth and neck width of 3.4 mm.Without the immediate post treatment angiogram available to compare, i cannot determine if this is residual aneurysm, recanalization or some of both." investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings: ¿ advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.¿ do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.¿ the web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization.Procedure - instructions for use: detachment of the web embolization device.34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.
 
Event or Problem Description
See h.11.
 
Additional Manufacturer Narrative
Based on our review of additional clarifying information received from the reporter, there was no adverse event as no recanalization/ worsening in occlusion reported.Therefore, mvi no longer considers this event a reportable malfunction event.
 
Event or Problem Description
Additional information was received stating that the site confirmed this was not a recanalization/ worsening in occlusion, it was a raymond 2, small neck remanent.Therefore, the site has deleted the ae.At the 12 month follow up visit on (b)(6) 2024, the patient's mrs was 0.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20412575
Report Number2032493-2024-00746
Device Sequence Number8380904
Product Code OPR
UDI-Device Identifier00842429110881
UDI-Public(01)00842429110881(11)211201(17)241130(10)0000128594
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberW5-6-3-MVI-3
Device Lot Number0000128594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/18/2024
12/13/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/20/2024
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight109 KG